Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 428, NWS Jackson, MS

November 29, 2016Issaquena County, Warren County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 29, 2016, 4:23 PM CST for Issaquena County, Warren County, Yazoo County, Mississippi. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 29, 2016, 4:23 PM CST (22:23 UTC)
Expired
Nov 29, 2016, 5:15 PM CST
In force
52 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
60.0 mph

Counties Issaquena County, MS, Warren County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 66 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 29, 4:31 PM CSTHAIL 15 Ne Redwood, MS
Nov 29, 4:40 PM CSTTSTM WND DMG9 Sw Satartia, MSHOME COMPLETELY DESTROYED BY FALLEN TREE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 29, 1:48 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2018 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

121 
WUUS54 KJAN 292223
SVRJAN
MSC055-149-163-292315-
/O.NEW.KJAN.SV.W.0428.161129T2223Z-161129T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CST TUE NOV 29 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  SOUTHEASTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 515 PM CST

* AT 423 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER REDWOOD...
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  OAK RIDGE AROUND 435 PM CST. 
  PHOENIX AROUND 450 PM CST. 
  TINSLEY AROUND 505 PM CST. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SATARTIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
LOUISIANA...AND WEST CENTRAL AND CENTRAL MISSISSIPPI.

LAT...LON 3268 9070 3266 9069 3267 9066 3270 9067
      3281 9050 3259 9039 3258 9041 3259 9044
      3256 9045 3252 9050 3252 9052 3250 9052
      3251 9055 3250 9058 3248 9061 3247 9060
      3237 9089 3250 9097
TIME...MOT...LOC 2223Z 242DEG 35KT 3246 9084 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

DB
2 follow-up statements
647 
WWUS54 KJAN 292236
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CST TUE NOV 29 2016

MSC055-149-163-292315-
/O.CON.KJAN.SV.W.0428.000000T0000Z-161129T2315Z/
YAZOO MS-WARREN MS-ISSAQUENA MS-
436 PM CST TUE NOV 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR SOUTHWESTERN YAZOO...NORTHEASTERN WARREN AND EAST CENTRAL
ISSAQUENA COUNTIES...

AT 436 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER OAK RIDGE...OR
NEAR REDWOOD...MOVING NORTHEAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  PHOENIX AROUND 450 PM CST. 
  TINSLEY AROUND 505 PM CST. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SATARTIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR WEST CENTRAL
AND CENTRAL MISSISSIPPI.

LAT...LON 3242 9075 3262 9080 3268 9070 3266 9069
      3267 9066 3270 9067 3281 9050 3259 9039
      3258 9041 3259 9044 3256 9045 3252 9050
      3252 9052 3250 9052 3251 9055 3250 9058
      3248 9061 3247 9060
TIME...MOT...LOC 2236Z 242DEG 35KT 3252 9070 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

BB
727 
WWUS54 KJAN 292249
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CST TUE NOV 29 2016

MSC055-149-292259-
/O.CAN.KJAN.SV.W.0428.000000T0000Z-161129T2315Z/
WARREN MS-ISSAQUENA MS-
449 PM CST TUE NOV 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN AND EAST
CENTRAL ISSAQUENA COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR WEST CENTRAL
AND CENTRAL MISSISSIPPI.

LAT...LON 3276 9048 3259 9039 3258 9041 3259 9044
      3254 9047 3254 9048 3252 9050 3252 9052
      3250 9052 3251 9054 3251 9055 3253 9056
      3253 9058 3255 9059 3255 9063 3263 9066
TIME...MOT...LOC 2249Z 242DEG 35KT 3258 9056 

$$

MSC163-292315-
/O.CON.KJAN.SV.W.0428.000000T0000Z-161129T2315Z/
YAZOO MS-
449 PM CST TUE NOV 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR SOUTHWESTERN YAZOO COUNTY...

AT 449 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER PHOENIX...OR
15 MILES NORTHEAST OF REDWOOD...MOVING NORTHEAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN YAZOO COUNTY...INCLUDING THE FOLLOWING LOCATIONS:
SATARTIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR WEST CENTRAL
AND CENTRAL MISSISSIPPI.

LAT...LON 3276 9048 3259 9039 3258 9041 3259 9044
      3254 9047 3254 9048 3252 9050 3252 9052
      3250 9052 3251 9054 3251 9055 3253 9056
      3253 9058 3255 9059 3255 9063 3263 9066
TIME...MOT...LOC 2249Z 242DEG 35KT 3258 9056 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

BB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 3:49 PM CST, 34 minutes earlier.

Area forecast discussion, Nov 29, 3:49 PM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
349 PM CST Tue Nov 29 2016

...SEVERE WEATHER ONGOING THIS AFTERNOON INTO EARLY WEDNESDAY...

.DISCUSSION...
Tonight through Wednesday...Latest satellite imagery showed a closed
upper low over Western MN. Strong southwest flow continued across the
region around the closed feature. This feature was associated with a
130 plus knot upper jet. On the surface a warm front was pushing
north bringing in a moist unstable airmass in strong low level
southerly flow in response to the developing storm system. A cold
front was located across the Southern Plains. Area radars were
picking up some isolated severe storms across the CWA with a tornado
watch in effect until 9 pm. For late this afternoon into tonight deep
strong shear, 300-400 effective helicity, and instability will
continue to increase across the region which will favor the
development of severe storms with some tornadoes possible. Latest CAM
guidance shows some isolated severe storms for this afternoon and a
broken QLCS for tonight along the cold front. A better severe risk
develops for tonight as a 40-50 knot low level jet and 0-6 km shear
60-70 knots develops. This will help to support a risk of tornadoes
across the CWA during the overnight hours. Timing across the region
will be tough to pin down due to the large window of severe weather
time from now to 4 am. With the strong low level shear in place a one
or two strong tornadoes may be possible. SPC has put some of our
northern counties for a moderate risk of severe with the strong
tornado potential. With the possibility of nighttime
tornadoes,residents are urged to have an emergency plan in place
should Watches or Warnings be issued for their location. This will be
aided by a strong shortwave moving through the Southern Plains. The
models shows a broken line moving ahead of the front across the
region for tonight. The line will be generally parallel to deep layer
flow, which will promote the linear mode of the broken line. So the
primary risks for tonight will be tornadoes, damaging winds, and
quarter sized hail. The line is expected to move out of the CWA by 4
am. QPF totals of 1 to 2 inches across eastern portions of the
forecast area indicate a marginal threat for flooding, but recent
long-term dry conditions in those areas should limit the overall
threat for flash flooding tonight. Heavy rainfall could still produce
localized flooding in low areas. In the wake of the front the rains
will exit the region by Wednesday afternoon. High pressure will build
into the region from the west during the afternoon.

As far as temps are concern lows tonight will be in the upper 40s
northwest to the lower 60s southeast. Highs for Wednesday will range
from the upper 50s northwest to the upper 60s southeast./17/

Wednesday night through next Monday....Slightly cooler drier
conditions will exist across the region behind the front Wednesday
night through Friday, as surface high pressure builds into the
forecast area and quasi-zonal flow sets up over the region.
Temperatures will be a little closer to normal through Friday as
highs range from the upper 50s and lower 60s, and overnight lows dip
back into the 30s.

Models continue to generally agree with another slug of moisture and
rain filtering into the ArkLaMiss by mid-weekend as a low pressure
system develops along the Texas Coast/Gulf of Mexico, and shifts
east northeast towards the north central gulf coast. This moisture
will overspread the forecast area late Saturday into Sunday. There
does remain some timing differences between the ECMWF, GFS, and
Canadian with regard to this system.  With this said, we should
maintain a cool rain late Saturday through at least early Monday as
temperatures during this time period will generally range from the
mid 50s to lower 60s for highs, and lows each night fall into the
middle 40s. /19/

&&

.AVIATION...
18Z TAF discussion
Increasing moisture from the south will lead to a potential for
scattered showers and some strong thunderstorms this afternoon.
General timing and location of storms will require taf amendments as
convection develops. There is greater confidence in severe storms
after 00Z Wednesday, so have timing of greatest confidence for
impacts from these storms in TAFs. Expect gusty and erratic winds,
locally heavy rainfall, and MVFR or lower conditions as showers and
storms move through each site. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       56  63  35  60 / 100  27   1   0
Meridian      60  66  35  61 / 100  71   2   0
Vicksburg     51  62  33  61 /  90  10   0   0
Hattiesburg   63  68  37  63 /  99  74   2   0
Natchez       54  63  36  59 /  92  13   0   0
Greenville    49  59  34  58 /  95   9   0   0
Greenwood     51  60  33  58 /  96  11   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

17/19
Hazardous weather outlook, Nov 29, 2:11 PM CST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CST TUE NOV 29 2016

ARZ074-MSZ018-302015-
ASHLEY-BOLIVAR-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH LATE
TONIGHT...PRIMARILY FROM 5 PM TUESDAY THROUGH MIDNIGHT. THE MAIN
HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER SIZED
HAIL...AND TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE
THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

ARZ075-302015-
CHICOT-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS LATE THIS AFTERNOON THROUGH
LATE TONIGHT...PRIMARILY FROM 5 PM TUESDAY THROUGH MIDNIGHT. THE
MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER
SIZED HAIL...AND A TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT
ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ007>009-015-016-023>026-MSZ025>051-053>057-059>065-072-302015-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE
THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST
CHANCES PRIMARILY FROM 7 PM TUESDAY THROUGH 2 AM WEDNESDAY. THE MAIN
HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND
GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

MSZ019-052-058-066-073-074-302015-
SUNFLOWER-LAUDERDALE-CLARKE-JONES-LAMAR-FORREST-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...NORTHWEST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE
THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST
CHANCES PRIMARILY FROM 10 PM TUESDAY THROUGH 4 AM WEDNESDAY. THE MAIN
HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND
GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE*.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

TROPICAL PAGE...
   WWW.WEATHER.GOV/JAN/TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/ONLINE/
   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Nov 29, 3:23 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             4 W BRANDON             32.28N 90.07W
11/29/2016  E1.75 INCH       RANKIN             MS   LAW ENFORCEMENT

&&

EDMONSTN
Local storm report, Nov 29, 3:38 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             5 SW DODDSVILLE         33.61N 90.59W
11/29/2016  E2.75 INCH       SUNFLOWER          MS   EMERGENCY MNGR

&&

EDMONSTN
Local storm report, Nov 29, 3:45 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             2 E LIDDIEVILLE         32.14N 91.81W
11/29/2016  E1.00 INCH       FRANKLIN           LA   PUBLIC

            REPORTED ON ERSKIN ROAD

&&

EDMONSTN
Local storm report, Nov 29, 3:56 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             2 W BRANDON             32.28N 90.04W
11/29/2016  M1.25 INCH       RANKIN             MS   PUBLIC

&&

19
Local storm report, Nov 29, 4:12 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TORNADO          2 S BRANCH              32.40N 89.71W
11/29/2016                   SCOTT              MS   EMERGENCY MNGR

            TREES AND POWER LINES ARE DOWN IN ITS PATH.

&&

17
Local storm report, Nov 29, 4:21 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TORNADO          2 N FORKVILLE           32.49N 89.66W
11/29/2016                   SCOTT              MS   TRAINED SPOTTER

            ON HIGHWAY 13 TREES AND POWER POLES WERE BLOWN DOWN.

&&

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 6:00 PM CSTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith31 min
Nov 28, 6:41 PM CSTSevere Thunderstorm WarningJANLauderdale23 min
Nov 28, 8:15 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Simpson45 min
Nov 28, 9:34 PM CSTSevere Thunderstorm WarningJANClarke, Jasper41 min
Nov 28, 9:59 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones27 min
Nov 29, 12:50 PM CSTSevere Thunderstorm WarningJANAdams40 min
Nov 29, 1:31 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson44 min
Nov 29, 2:00 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds45 min
Nov 29, 2:35 PM CSTSpecial Weather StatementJANWashington25 min
Nov 29, 2:43 PM CSTSevere Thunderstorm WarningJANHinds19 min
Nov 29, 2:45 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington45 min
Nov 29, 3:04 PM CSTSpecial Weather StatementJANRankin26 min
Nov 29, 3:11 PM CSTSevere Thunderstorm WarningJANRankin49 min
Nov 29, 3:20 PM CSTSevere Thunderstorm WarningJANLeflore, Sunflower55 min
Nov 29, 3:30 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys45 min
Nov 29, 3:38 PM CSTSevere Thunderstorm WarningJANMadison41 min
Nov 29, 3:45 PM CSTSevere Thunderstorm WarningJANRankin, Scott45 min
Nov 29, 3:58 PM CSTSevere Thunderstorm WarningJANGrenada47 min
Nov 29, 4:00 PM CSTTornado WarningJANRankin, Scott30 min
Nov 29, 4:14 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes46 min
Nov 29, 4:17 PM CSTSevere Thunderstorm WarningJANLeake, Neshoba, Winston43 min
Nov 29, 4:20 PM CSTTornado Warning Tornado observedJANLeake, Scott25 min
Nov 29, 4:22 PM CSTTornado WarningJANGrenada38 min
Nov 29, 4:30 PM CSTTornado WarningJANCarroll, Montgomery45 min
Nov 29, 4:41 PM CSTTornado Warning Tornado observedJANLeake, Neshoba37 min
Nov 29, 4:44 PM CSTSevere Thunderstorm WarningJANLeflore, Sunflower61 min
Nov 29, 4:49 PM CSTTornado WarningJANNeshoba, Noxubee, Winston41 min
Nov 29, 4:54 PM CSTSevere Thunderstorm WarningJANMadison, Yazoo55 min
Nov 29, 5:01 PM CSTTornado WarningJANMadison, Yazoo29 min
Nov 29, 5:01 PM CSTTornado WarningJANChoctaw, Webster44 min
Nov 29, 5:16 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba, Winston29 min
Nov 29, 5:21 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada39 min
Nov 29, 5:29 PM CSTTornado WarningJANLowndes, Noxubee, Oktibbeha, Winston46 min
Nov 29, 5:37 PM CSTTornado WarningJANClay, Oktibbeha, Webster38 min
Nov 29, 5:42 PM CSTTornado WarningJANKemper, Noxubee, Winston48 min
Nov 29, 5:44 PM CSTSevere Thunderstorm WarningJANGrenada46 min
Nov 29, 5:48 PM CSTSpecial Weather StatementJANLeake27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.